Alert archive / Missouri / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 152, NWS St. Louis, MO

June 11, 1999Saint Charles County, Saint Louis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 11, 1999, 11:21 AM CDT for Saint Charles County, Saint Louis County, Missouri. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 1999, 11:21 AM CDT (16:21 UTC)
Expired
Jun 11, 1999, 12:10 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Whole counties

Counties Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 11 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 11:30 AM CDTThunderstorm Wind 52Cottleville, MO
Jun 11, 11:35 AM CDTThunderstorm Wind 69St Peters, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS1 KSTL 111620 RRA
SVRSTL
MOC183-189-111710-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1121 AM CDT FRI JUN 11 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
  WESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 1210 PM CDT

* AT 1120 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR WELDON SPRINGS ... MOVING NORTH AT 25
  MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  ST PETERS
  CHESTERFIELD
  MARYLAND HEIGHTS
  ST CHARLES
  CREVE COEUR
  O FALLON


THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS. MOVE QUICKLY
TO A STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDOWS.



GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:37 AM CDT, 7 hours 44 minutes earlier.

Area forecast discussion, Jun 11, 3:37 AM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 AM CDT FRI JUN 11 1999

THE LATEST SFC ANALYSIS INDICATES A SFC LOW LOCATED OVR IOWA WITH A
COLD FRONT EXTENDING ACROSS KANSAS. I AGREE WITH THE SPC DAY 1
OUTLOOK OF PLACING THE MAIN THREATS OF SVR WEATHER AHEAD OF THE
DRYLINE..NEAR THE 850 THETA E RIDGE OVR WEST TEXAS AND WRN
KANSAS...AND NEAR THE SFC LOW LOCATED IN IOWA.

FOR OUR FORECAST AREA...DETERMINING WHERE THUNDERSTORMS WILL
FORM WILL NOT BE AS CLEAR CUT AS IN THOSE AREAS.  THIS PRESENTS THE
FORECAST PROBLEM OF THE DAY.  CAPES OF 500-1500 J/KG ACROSS THE AREA
LATER TODAY AND ABUNDANT LOW LVL MSTR WILL ALLOW SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG BOUNDARIES FROM PREVIOUS
CONVECTION...AS WELL AS NEAR THERMAL BOUNDARIES SET UP BY
DIFFERENTIAL HEATING CAUSED BY VARYING AMOUNTS OF CLOUD COVER.  200
MB COUPLED JETS SOUTHWEST OF OUR FORECAST AREA OVER OKLAHOMA COULD
PROVIDE SUFFICIENT UPPER SUPPORT TO AID IN SCATTERED CONVECTION OVR
AREAS SOUTHWEST OF OUR FORECAST. WITH SOUTHWEST UPPER FLOW...SOME OF
THESE THUNDERSTORMS COULD ALSO MOVE INTO OUR AREA.  THE WEAK WIND
FIELD WILL SUPPORT SLOWER MOVING STORMS. THUS...SOME LOCATIONS
ACROSS THE FORECAST AREA COULD RECEIVE HEAVY RAIN AND LOCALIZED
FLOODING WITH STRONGER STORMS THAT DEVELOP LATER THIS AFTERNOON.

AS THE COLD FRONT APPROACHES OUR AREA THIS WEEKEND...MORE ORGANIZED
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED...THUS I AGREE
WITH THE INCREASING POPS INDICATED IN BOTH THE FWC AND FAN GUIDANCE.
MY PREFERRED MODEL WAS THE ETA.

(PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY)

CCF
SGF EE 083/065 080/062 081 103444
JLN EE 083/065 080/063 082 103444
UNO BE 088/070 08T5/066 085 103333
VIH BE 086/068 082/064 083 103344

VESPER

In the hours before

Local storm report, Jun 11, 5:25 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MISSOURI
525 AM CDT FRI JUN 11 1999

...STORM REPORT FROM THURSDAY EVENING...JUNE 10TH...

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1230 PM    PORTLAND                  MO   .75 INCH HAIL
06/10/99   CALLAWAY                       DIME SIZE HAIL REPORTED
                                          IN PORTLAND MO

1258 PM    MEMPHIS                   MO   .75 INCH HAIL
06/10/99   SCOTLAND                       DIME SIZE HAIL REPORTED 3
                                          MILES WEST OF MEMPHIS

0135 PM    KAHOKA                    MO   60 MPH TSTM GUST
06/10/99   CLARK                          FEW TREES DOWN 2 MILES
                                          SOUTH OF KAHOKA REPORTED
                                          BY COUNTY SHERIFF

0140 PM    FARBER                    MO   60 MPH TSTM GUST
06/10/99   AUDRAIN                        SEVERAL LARGE LIMBS DOWN.
                                          FEW POWER LINES DOWN IN
                                          THE TOWN OF FARBER.

0140 PM    KAHOKA                    MO   65 MPH TSTM GUST
06/10/99   CLARK                          TREES DOWN BLOCKING COUNTY
                                          ROAD EE 2 MILES EAST OF
                                          KAHOKA

0235 PM    QUINCY                    IL   65 MPH TSTM GUST
06/10/99   ADAMS                          SEVERAL TREES DOWN IN
                                          QUINCY AREA

0350 PM    LINN                      MO   1 INCH HAIL
06/10/99   OSAGE                          HAIL REPORTED IN LINN BY
                                          COUNTY SHERIFF

0355 PM    LINN                      MO   65 MPH TSTM GUST
06/10/99   OSAGE                          SEVERAL TREES DOWN 3 MILES
                                          EAST OF LINN REPORTED BY
                                          COUNTY SHERIFF

RP/GKS
Local storm report, Jun 11, 5:25 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MISSOURI
525 AM CDT FRI JUN 11 1999

...STORM REPORT FROM THURSDAY EVENING...JUNE 10TH...

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1230 PM    PORTLAND                  MO   .75 INCH HAIL
06/10/99   CALLAWAY                       DIME SIZE HAIL REPORTED
                                          IN PORTLAND MO

1258 PM    MEMPHIS                   MO   .75 INCH HAIL
06/10/99   SCOTLAND                       DIME SIZE HAIL REPORTED 3
                                          MILES WEST OF MEMPHIS

0135 PM    KAHOKA                    MO   60 MPH TSTM GUST
06/10/99   CLARK                          FEW TREES DOWN 2 MILES
                                          SOUTH OF KAHOKA REPORTED
                                          BY COUNTY SHERIFF

0140 PM    FARBER                    MO   60 MPH TSTM GUST
06/10/99   AUDRAIN                        SEVERAL LARGE LIMBS DOWN.
                                          FEW POWER LINES DOWN IN
                                          THE TOWN OF FARBER.

0140 PM    KAHOKA                    MO   65 MPH TSTM GUST
06/10/99   CLARK                          TREES DOWN BLOCKING COUNTY
                                          ROAD EE 2 MILES EAST OF
                                          KAHOKA

0235 PM    QUINCY                    IL   65 MPH TSTM GUST
06/10/99   ADAMS                          SEVERAL TREES DOWN IN
                                          QUINCY AREA

0350 PM    LINN                      MO   1 INCH HAIL
06/10/99   OSAGE                          HAIL REPORTED IN LINN BY
                                          COUNTY SHERIFF

0355 PM    LINN                      MO   65 MPH TSTM GUST
06/10/99   OSAGE                          SEVERAL TREES DOWN 3 MILES
                                          EAST OF LINN REPORTED BY
                                          COUNTY SHERIFF

RP/GKS
Special weather statement, Jun 11, 7:10 AM CDT, 4 hours 11 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026-
027-034>036-041-042-047>052-059>065-072>075-084-085-099-111700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
710 AM CDT FRI JUN 11 1999

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER
EXTREME NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...GENERALLY
ALONG AND NORTH OF HIGHWAY 36.

ANOTHER ROUND OF AFTERNOON THUNDERSTORMS IS EXPECTED ACROSS THE
REGION...AS THE WARM AND HUMID THAT BLANKETS THE CENTRAL U.S. IS
HEATED AND BECOMES UNSTABLE.  AS HAS BEEN THE CASE FOR THE PAST FEW
AFTERNOONS...SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
HAIL AND HIGH WINDS...AS WELL AS HEAVY RAIN.

SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...
PRIMARILY IN THE SLIGHT RISK AREA. STORM SPOTTER GROUPS AND
EMERGENCY MANAGERS SHOULD MONITOR WEATHER DEVELOPMENTS THIS
AFTERNOON AND TONIGHT.

THIS OUTLOOK COVERS THE COUNTY WjARNING AREA OF THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF
NORTHEAST...CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS
WEST CENTRAL AND SOUTHWEST ILLINOIS.

TRUETT
Special weather statement, Jun 11, 7:10 AM CDT, 4 hours 11 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026-
027-034>036-041-042-047>052-059>065-072>075-084-085-099-111700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
710 AM CDT FRI JUN 11 1999

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER
EXTREME NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...GENERALLY
ALONG AND NORTH OF HIGHWAY 36.

ANOTHER ROUND OF AFTERNOON THUNDERSTORMS IS EXPECTED ACROSS THE
REGION...AS THE WARM AND HUMID THAT BLANKETS THE CENTRAL U.S. IS
HEATED AND BECOMES UNSTABLE.  AS HAS BEEN THE CASE FOR THE PAST FEW
AFTERNOONS...SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
HAIL AND HIGH WINDS...AS WELL AS HEAVY RAIN.

SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...
PRIMARILY IN THE SLIGHT RISK AREA. STORM SPOTTER GROUPS AND
EMERGENCY MANAGERS SHOULD MONITOR WEATHER DEVELOPMENTS THIS
AFTERNOON AND TONIGHT.

THIS OUTLOOK COVERS THE COUNTY WjARNING AREA OF THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF
NORTHEAST...CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS
WEST CENTRAL AND SOUTHWEST ILLINOIS.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:30 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery50 min
Jun 11, 2:51 PM CDTSevere Thunderstorm WarningLSXCallaway49 min
Jun 11, 3:32 PM CDTSevere Thunderstorm WarningLSXWarren48 min
Jun 11, 5:23 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.